MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG COROX OTW 75-BP; LV LEAD

BIOTRONIK SE & CO. KG COROX OTW 75-BP; LV LEAD
Model Number 354805
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lead is currently not available for analysis.No conclusion can be drawn based on available information at the moment.The file is closed.The investigation will be re-opened should additional data become available.
 
Event or Problem Description
It was reported that the rv lead linox s 65 showed signs of failure already in 2018 and was programmed off then.The lv lead corox otw 75-bp showed signs of failure in the recent past.The decision was made to explant both leads.No biotronik rep was present during this process.Very limited information has been transferred on this case so far.The estimated implantation period of both leads was 140 months.
 
Additional Manufacturer Narrative
Upon receipt, the leads under complaint were subjected to an extensive analysis.The returned linox s was separated into three fragments.Along the lead fragments multiple signs of wear could be found.In particular 17 cm proximal to the lead tip the insulation was found rubbed through.The characteristics of this damage indicate unexpected, excessive wear on the lead.Thus it is assumed that the lead was subject to severe mechanical stress in the implanted state.Causes for elevated stresses are difficult to determine.An accumulation of different factors may impact wear on the lead.These factors include interaction with atypical tissue, significant cardiac motion due to an adverse lead position including slack, or a potential increased ingrowth which had impact on the maneuverability of the lead.Furthermore, tortuous cardiac anatomy, high patient activity levels, and significant manual labor involving the upper body are known contributing factors the returned corox otw was also returned in a fragmented state.The lead showed multiple extraction damages such as cuts in the insulation or a torn apart insulation 2 cm distal to the is-1 connector pin.The manufacturing process for these devices was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
COROX OTW 75-BP
Common Device Name
LV LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10766819
Report Number1028232-2020-04732
Device Sequence Number13737905
Product Code OJX
UDI-Device Identifier04035479093532
UDI-Public04035479093532
Combination Product (Y/N)N
PMA/510(K) Number
P070008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Model Number354805
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;